Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Thick brown discharge. On birth control. Histroy of irregular periods. Pregnant?

Hi. I am having a light amount of thick brown discharge. I had sex a couple of weeks ago and the condom broke, but I am also on birth control (junel 1/20). However, I had switched from Loestrn 24 fe the previous week and had only been on junel for 7 days before having sex. There were a few days (maybe a week) in between switching birth controls that I was unable to take anything, because I was unable to pick up my new prescription. Other than that I take my bc pretty much perfectly. I can't say I noticed really any pregnancy signs other than maybe this discharge? It's hard to tell for me as my periods are irregular, and while on loestrin I never had a period, and I've only been on junel for 3 weeks now. Since I don't have periods usually ever while on bc I was not sure about this discharge, and am worried I could be pregnant possibly.
Asked On : Wed, 24 Apr 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2013
Thank you for your query.
Just relying on the discharge to diagnose a pregnancy is futile and unwise.
You seem to be having abnormal discharge in response to the new birth control.
Effectively, this is your first month of birth control since there was a gap before starting Junel.
During the first cycle, only birth control pills are not that effective in preventing a pregnancy.
Since your periods are irregular, you would have to consult a gynecologist and go for a blood B HCG test or a pelvic transvaginal ultrasound to diagnose a pregnancy.
Please do that.
Meanwhile, do not stop taking your regular birth control pills.
take care.
Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor